Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 128, NWS Kansas City, MO

June 11, 2015Linn County, Livingston County, Missouri

NWS Kansas City, MO issued this river flood warning at Jun 11, 2015, 10:23 AM CDT for Linn County, Livingston County, Missouri. It took effect at Jun 12, 2015, 12:22 PM CDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Jun 11, 2015, 10:23 AM CDT (15:23 UTC)
In effect from
Jun 12, 2015, 12:22 PM CDT
Expired
Jun 15, 2015, 3:43 PM CDT
In force
3 days
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Linn County, MO, Livingston County, MO

The radar

The Pleasant Hill radar (KEAX), 139 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River near Chillicothe (CHZM7).

Action stage
19 ft
Minor stage
24 ft
Moderate stage
28 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06899680, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 11, 5:57 AM CDT, 4 hours 26 minutes earlier.

Area forecast discussion, Jun 11, 5:57 AM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
557 AM CDT Thu Jun 11 2015

.DISCUSSION...
Issued at 405 AM CDT THU JUN 11 2015

Short-term: Complex and active weather taking shape today. As of
early this morning, a broken line of thunderstorms continues to
progress east/northeastward over northeast Kansas into western Iowa.
This is being maintained by a healthy low-level jet and upper ascent
from a lead shortwave trough. Models have handled the progression
and position with this cluster poorly, most being too slow and too
far north. Forecast in the short-term weighs heavily on observed
data and trends. The southern extent of the strongest convection
within the cluster has been primarily focused along I-70 and don't
anticipate too much further southward robust development over time
based on the track of the wave. The outflow from this cluster has
recently pushed more outward from the strongest convection. This may
have some short-term tendency to slow the eastward progression of
the cluster, with new cells developing just behind the outflow
boundary. That said, the impressive upper wave as noted on water
vapor is fairly progressive and may help to keep activity moving
east. Currently, the threat for severe weather remains low thanks to
weak effective shear AOB 20kts. Still, sufficient instability on the
order of 2000 J/KG is helping sustain MCS, along with good
moisture transport, partially enhanced from the remnants of a
Pacific hurricane. With storms currently relatively progressive, the
threat for widespread flash flooding has remained somewhat low.
However, any slowing or changing of the convective orientation where
cells may train for longer periods of time will certainly raise the
flooding concern during the next few hours. As for the next 6 hours,
there are some recent radar trends of some disorganization and
warming IR tops, but still expect some form of the MCS to make
eastward progress deeper into the CWA during the morning hours,
including the KC Metro. There should eventually be a weakening trend
around sunrise, but still measurable precipitation is expected
with more eastward extent.

Today/Tonight: There remains considerable uncertainty to the role
the ongoing complex of storms will have on maximum
temperatures/cloud cover and the severe weather potential later this
afternoon/evening. Expect clearing to occur in the wake of the
complex by late morning across the western CWA, with temperatures
quickly warming. Assuming the outflow isn't well south of the
region, will also need to monitor boundary location and/or
differential heating areas where low-level winds may be locally
backed. Assuming sufficient clearing and subsequent instability can
develop over southeast Nebraska into northwest Missouri,
thunderstorms should redevelop by early/mid-afternoon along a
southeastward moving cold front. These initial storms will be located
over far southeast Nebraska into far northwest Missouri and will
have the greatest severe weather potential within the first few
hours of developing. With 35kts of deep-layer shear and SBCAPE of
2500 J/KG, the environment will be supportive of sustained,
organized updrafts capable of producing severe weather. There is
also some tornado potential during the first few hours of convective
initiation, assuming storm mode can remain semi-discrete and
low-level winds remain somewhat backed. A linear convective mode
should eventually evolve as the cold front progresses southeast.
Thunderstorms will move southeast/eastward during the late evening,
but may eventually have trouble remaining well-organized and become
lesser coverage as the strongest ascent with the wave quickly moves
off to the north/east, instability lessens, and the low-level jet
notably veers, likely favoring convection further west over Kansas.

The other concern remains the potential for flash flooding with
ongoing storms and later this evening over northwest Missouri. Flash
flood guidance this evening was already relatively low in this area,
and with widespread basin rainfalls of one-half to one-inch ongoing,
strongly considering issuing a flash-flood watch for portions of NW
MO as rainfall from additional robust storms both this morning and
this evening may lead to flash flooding.

Friday into next week: The aforementioned frontal boundary will slide
through much of the CWA before stalling on Friday, but will provide
a much cooler day. Drier air will work into the area, with much of
the area north of I-70 seeing rain-free conditions during the day.
However, the boundary will lift back north Friday night, setting the
stage for more active weather. Southwesterly flow aloft becomes
established from the Southern Plains northeastward into the Missouri
Valley during this period, with several upper waves projected to
parade through the forecast area. Additionally, the quasi-stationary
cold front is expected to reside over/near the CWA into the weekend
into early next week, aiding in a focus for convection coupled with
the ascent from the upper disturbances. The signal is such that
multiple rounds of thunderstorms and attendant heavy rainfall
potential will exist over portions of the CWA. The general theme of
established southwest flow persisting over the region suggests that
additional chances of rain will exist through early/mid next week.
The potential for flooding may exist if multiple rounds of rain fall
over the same areas. Currently, areas with the highest risk of heavy
rainfall will be across the NW half of the forecast area, where
basin averages of 2-4 inches of rain could fall during the forecast
period. Daily high temperatures will remain near to below normal
with the expected cloud cover and rainfall, with highs in the 70s
and lower 80s common.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday Morning)
Issued at 548 AM CDT THU JUN 11 2015

VFR will be the prevailing conditions during the TAF period.
Scattered to numerous showers will move through terminals this
morning before shifting to the east by mid-morning. With the
weakening nature, do not anticipate prevailing reductions in
visibility or ceilings, although brief periods cannot be completely
ruled out in any heavier activity. While winds will or soon become
disrupted from ongoing shower outflow, southerly winds will prevail
by late-morning and become gusty. Next round of thunderstorms
develop this evening to the north of terminals, but southern extent
of coverage over time remains uncertain. Cold frontal passage will
shift winds out of the northwest towards the end of the forecast.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through late tonight FOR KSZ102.

MO...FLASH FLOOD WATCH through late tonight FOR MOZ001>003-011-012.

&&

DISCUSSION...Blair
AVIATION...Blair
Hazardous weather outlook, Jun 11, 5:35 AM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
535 AM CDT THU JUN 11 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-121045-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
535 AM CDT THU JUN 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 THUNDERSTORMS LATER TODAY ARE EXPECTED TO REDEVELOP WITH STRONG
TO SEVERE STORMS POSSIBLE. THE PRIMARY HAZARDS WITH THE STRONGEST
STORMS WILL BE MODERATE TO HEAVY RAINFALL...CAUSING LOCALIZED
FLOODING CONCERNS...GUSTY TO DAMAGING WINDS...HAIL...DANGEROUS
CLOUD-TO-GROUND LIGHTNING...AND A SLIGHT RISK FOR TORNADO
DEVELOPMENT.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

 MULTIPLE ROUNDS OF THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH
NEXT WEEK WITH MODERATE TO HEAVY RAINFALL VERY POSSIBLE OVER THE
WEEKEND.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:09 PM CDTSpecial Weather StatementEAXPutnam51 min
Jun 10, 7:25 PM CDTAreal Flood AdvisoryEAXPutnam, Schuyler4 hr
Jun 10, 7:46 PM CDTSevere Thunderstorm WarningEAXPutnam, Schuyler44 min
Jun 11, 3:36 AM CDTAreal Flood AdvisoryEAXAtchison, Holt, Nodaway6 hr
Jun 11, 4:35 AM CDTFlash Flood WatchEAXAdair, Andrew, Atchison, Daviess, DeKalb, Gentry and 9 more23 hr
Jun 11, 6:20 AM CDTRiver Flood WarningEAXAtchison, Holt69 hr
Jun 11, 7:01 AM CDTAreal Flood AdvisoryEAXAtchison, Holt4 hr
Jun 11, 10:07 AM CDTRiver Flood WarningEAXAndrew, Nodaway68 hr
Jun 11, 10:07 AM CDTRiver Flood WarningEAXAndrew, Buchanan4 days
Jun 11, 10:23 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston7 days
Jun 11, 10:23 AM CDTRiver Flood WarningEAXCarroll, Chariton10 days
Jun 11, 10:29 AM CDTRiver Flood WarningEAXAndrew, Buchanan8 days
Jun 11, 10:29 AM CDTRiver Flood WarningEAXBuchanan, Platte7 days
Jun 11, 10:29 AM CDTRiver Flood WarningEAXPlatte5 days
Jun 11, 10:29 AM CDTRiver Flood WarningEAXClay, Jackson, Ray9 days
Jun 11, 10:29 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray20 days
Jun 11, 10:29 AM CDTRiver Flood WarningEAXChariton, Howard, Saline9 days
Jun 11, 10:29 AM CDTRiver Flood WarningEAXCooper, Howard10 days
Jun 11, 10:35 AM CDTRiver Flood WarningEAXAndrew, Holt, Nodaway62 hr
Jun 11, 10:35 AM CDTRiver Flood WarningEAXBuchanan8 days
Jun 11, 10:35 AM CDTRiver Flood WarningEAXPlatte9 days
Jun 11, 10:35 AM CDTRiver Flood WarningEAXPlatte10 days
Jun 11, 3:36 PM CDTTornado WarningEAXAtchison24 min
Jun 11, 3:42 PM CDTSevere Thunderstorm WarningEAXAtchison, Holt48 min
Jun 11, 3:57 PM CDTTornado WarningEAXAtchison, Nodaway33 min
Jun 11, 4:09 PM CDTTornado Warning Tornado observedEAXAtchison, Nodaway18 min
Jun 11, 4:13 PM CDTFlash Flood WarningEAXAtchison, Holt, Nodaway4 hr
Jun 11, 4:44 PM CDTTornado WarningEAXNodaway6 min
Jun 11, 4:46 PM CDTTornado WarningEAXHolt29 min
Jun 11, 4:47 PM CDTTornado WarningEAXHolt, Nodaway28 min
Jun 11, 5:12 PM CDTTornado WarningEAXNodaway33 min
Jun 11, 5:40 PM CDTFlash Flood WarningEAXGentry, Nodaway, Worth7 hr
Jun 11, 5:40 PM CDTTornado WarningEAXGentry, Nodaway26 min
Jun 11, 5:44 PM CDTSevere Thunderstorm WarningEAXHarrison, Worth46 min
Jun 11, 5:57 PM CDTTornado WarningEAXGentry, Harrison, Worth33 min
Jun 11, 6:12 PM CDTSevere Thunderstorm WarningEAXAndrew, Holt, Nodaway48 min
Jun 11, 6:20 PM CDTFlash Flood WarningEAXAndrew, Holt4 hr
Jun 11, 6:20 PM CDTSevere Thunderstorm WarningEAXGrundy, Harrison, Mercer40 min
Jun 11, 6:25 PM CDTFlash Flood WarningEAXGentry, Harrison, Worth4 hr
Jun 11, 6:51 PM CDTSevere Thunderstorm WarningEAXAndrew, DeKalb, Gentry39 min
Jun 11, 6:55 PM CDTSevere Thunderstorm WarningEAXGrundy, Mercer, Putnam, Sullivan50 min

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.